Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 65, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 7, 2006, 2:40 PM EDT for Colleton County, South Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2006, 2:40 PM EDT (18:40 UTC)
- Expired
- May 7, 2006, 3:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 2:50 PM EDT | TSTM WND DMG | Canadys, SC | TREES DOWN ALONG HIGHWAY 61 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 12:48 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 071840 SVRCHS SCC029-071915- /O.NEW.KCHS.SV.W.0065.060507T1840Z-060507T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 240 PM EDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 315 PM EDT * AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE FROM 8 MILES SOUTH OF SAINT GEORGE TO 10 MILES EAST OF YEMASSEE...MOVING EAST AT 25 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND VERY LARGE HAIL. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CANADYS AND WALTERBORO... RITTER AND GREEN POND... ROUND O... COTTAGEVILLE... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3308 8064 3268 8074 3280 8042 3304 8042 $$
2 follow-up statements
000 WWUS52 KCHS 071853 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 253 PM EDT SUN MAY 7 2006 SCC029-071915- /O.CON.KCHS.SV.W.0065.000000T0000Z-060507T1915Z/ COLLETON- 253 PM EDT SUN MAY 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR COLLETON COUNTY... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FROM 11 MILES SOUTH OF SAINT GEORGE TO 11 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 25 MPH. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3305 8058 3273 8063 3281 8041 3304 8039 $$
000
WWUS52 KCHS 071900
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT SUN MAY 7 2006
SCC029-071915-
/O.CON.KCHS.SV.W.0065.000000T0000Z-060507T1915Z/
COLLETON-
259 PM EDT SUN MAY 7 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR COLLETON COUNTY...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...FROM 12 MILES
SOUTHEAST OF SAINT GEORGE TO 16 MILES EAST OF YEMASSEE...MOVING EAST
AT 25 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF EARLY BRANCH...MOVING EAST AT 25 MPH. THIS STORM WILL ALSO CONTAIN
NICKEL HAIL AND WINDS TO 60 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
COTTAGEVILLE...GREEN POND...HENDERSONVILLE...JACKSONBORO...RITTER...
ROUND O...WALTERBORO AND WHITE HALL.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3279 8087 3264 8063 3267 8044 3303 8039
3305 8051
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:57 PM EDT, 43 minutes earlier.
Area forecast discussion, May 7, 1:57 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 157 PM EDT SUN MAY 7 2006 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...VERY ACTIVE SVR EVENT EVOLVING THIS AFTN. WILL CONTINUE CATEGORICAL POPS INTO THE EVENING HRS WITH MENTION OF LARGE HAIL AND DAMAGING WINDS. PRECIP SHOULD TAPER OFF LATE IN THE EVE WITH ONLY A FEW LINGERING SHRA THROUGH THE EARLY MORNING HRS. AFTER THE FRONT PUSHES S OF THE AREA ON MON...SOME CONVERGENCE POSSIBLE ACRS OUR SRN TIER LATE MON AFTN AND EVE. HAVE INCLUDED SLGHT CHC POPS FOR THAT TIME. WILL ISSUE AFTN PKG PRODUCTS AS TIME ALLOWS. && .LONG TERM /TUESDAY THROUGH SUNDAY/...DID NOT MAKE ANY MAJOR CHANGES TO MEDIUM RANGE. && .AVIATION...PRIMARY CONCERN IS DEFINITELY THE THUNDERSTORMS THIS AFTERNOON AND EVENING. TRIED TO TIME EVERYTHING AS BEST AS POSSIBLE. CLUSTERS OF STORMS ARE NOW FORMING AHEAD OF THE MAIN SHORTWAVE FEATURE IN AREA OF LLVL CONVERGENCE. THIS ACTIVITY APPEARS TO BE MISSING BOTH TERMS...BUT MORE ACTIVITY OVER SE GA IS EXPECTED TO FIRE UP AND LIKELY IMPACT SAV. A MORE EXTENSIVE MCS IS LIKELY IN A FEW HRS AS THE MAIN SHORTWAVE MOVES IN AND INTERACTS WITH A VERY UNSTABLE ATMOS. WILL AMEND AS FREQUENTLY AS NEEDED. LATER TONIGHT EXPECT IFR CIGS TO LOCK IN UNDER NVA ALOFT WITH LLVL MOISTURE. && .MARINE...N MAJOR CONCERNS WITH THIS PACKAGE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA....TORNADO WATCH 303 UNTIL 8 PM GAZ029-031-043-051-103-109-165-179-183-191-251-267. SC...TORNADO WATCH 303 UNTIL 8 PM SCZ005-013-015-019-029-035-049-053. MARINE...NONE. && JRL/PAY
Hazardous weather outlook, May 7, 12:53 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1253 PM EDT SUN MAY 7 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1253 PM EDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...TORNADO WATCH 303 IN EFFECT UNTIL 8 PM EDT THIS EVENING... .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES. REFER TO WATCHES...STATEMENTS AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED. JRL
In the hours before
Special weather statement, May 7, 2:03 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 203 PM EDT SUN MAY 7 2006 GAZ087-071830- JENKINS- 203 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 230 PM EDT... AT 203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF BIRDSVILLE...OR ABOUT 6 MILES NORTHWEST OF MILLEN...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ROGERS...PERKINS... HERNDON...BIRDSVILLE...LAWTON AND MILLEN THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, May 7, 2:08 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
208 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL SAINT STEPHEN 33.40N 79.92W
05/07/2006 E1.00 INCH BERKELEY SC TRAINED SPOTTER
QUARTER HAIL IN SAINT STEPHEN AND 2 MI S OF SAINT STEPHEN
&&
PAYLocal storm report, May 7, 2:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 7 W GRAYS 32.67N 81.14W
05/07/2006 HAMPTON SC LAW ENFORCEMENT
2 TREES DOWN ON HAMPTON COUNTY LINE ON HIGHWAY 601.
&&
PAYLocal storm report, May 7, 2:14 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 W GRAYS 32.67N 81.11W
05/07/2006 JASPER SC LAW ENFORCEMENT
2 TREES DOWN ON JASPER/HAMPTON COUNTY LINE ALONG HIGHWAY
601
&&
PAYLocal storm report, May 7, 2:34 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
234 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 3 W WALTERBORO 32.90N 80.72W
05/07/2006 COLLETON SC TRAINED SPOTTER
50 TO 60 MPH WIND GUSTS NEAR WALTERBORO
&&
PAYLocal storm report, May 7, 2:39 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 5 NW WALTERBORO 32.96N 80.73W
05/07/2006 E1.75 INCH COLLETON SC LAW ENFORCEMENT
GOLFBALL HAIL OFF HIGHWAY 64 NEAR MT. CARMEL ROAD
&&
PAYThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:24 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 36 min |
| May 7, 12:57 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 48 min |
| May 7, 1:31 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 44 min |
| May 7, 1:35 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 40 min |
| May 7, 1:41 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 34 min |
| May 7, 1:42 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 33 min |
| May 7, 1:46 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 59 min |
| May 7, 1:49 PM EDT | Tornado Warning | CHS | Berkeley | 26 min |
| May 7, 2:04 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 26 min |
| May 7, 2:17 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 43 min |
| May 7, 2:19 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 56 min |
| May 7, 2:29 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 61 min |
| May 7, 3:07 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 53 min |
| May 7, 3:17 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 43 min |
| May 7, 3:23 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 38 min |
| May 7, 3:34 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 41 min |
| May 7, 4:36 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 39 min |
| May 7, 4:51 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 24 min |
| May 7, 5:01 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 29 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.